Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this peripheral neuropathy?
Nov 7, 2013

I was diagnosed HIV Positive in March 2013. Started on Atripla end of June 2013.Have had minor side effects such as hallucinations at the beginning of the treatment. Currently I am experiencing constant burning sensation on my lips, inside my mouth and my abdomen (epigastric but starting midway above the naval area). I also experience burning sensations all over my body, of which they come and disappear without taking time. But my lips, oral cavity and abdomen are always burning

What could this be?

Response from Dr. Young

Hello and thanks for posting.

The medications in Atripla are usually not associated with causing peripheral neuropathy.

Your symptoms also don't sound like typical peripheral neuropathy, which is most often a numbness or burning sensation that starts peripherally (at the toes and fingers) and progresses up the limbs to the torso. The symptoms are also usually symmetrical, affecting both sides of the body.

I'm not sure what your symptoms could be caused by, but they certainly are worth discussing with your care provider.

I hope that helps. Be well, BY



Previous
Atripla as second regimen?
Next
Long-term anti-viral injections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement